Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Stage four Chronic kidney disease, liver tumour. CT scan done. How can the stomach pain and headache be solved?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 118 Questions
My husband is stage 4 CKD and had a CT scan for liver tumors with 1/2 dose of contrast on Wed. and today has bad stomachache, headache and slight fever today what should he do?
Posted Tue, 22 May 2012 in Kidney Conditions
Answered by Dr. Avinash Ignatius 3 hours later

CKD stage 4, means your husbands GFR is between 15-29ml/min. At CKD 4 there is a high risk for worsening of his GFR after a contrast exposure. Definitely reducing the dose would have reduced the risk.

Fever can be due to the liver tumors or may be unrelated. It would be worthwhile to check his serum creatinine.

Any painkillers (NSAIDs) are going to further worsen his kidney function. Paracetamaol or tramadol would be safer alternatives. Do get in touch with your nephrologist before taking any new meds.

Above answer was peer-reviewed by
Follow-up: Stage four Chronic kidney disease, liver tumour. CT scan done. How can the stomach pain and headache be solved? 11 hours later
Thank you for your answer. Is there anything he can do to ease the pain in his stomach that is safe for his kidneys ? He said he is also constipated.
Answered by Dr. Avinash Ignatius 11 hours later
He has to avoid painkillers belonging to the group called NSAIDs- (aspirin, diclofenac, ibuprofen, acelofenac, etc).

It needs to be assessed whether the pain is due to tumors or an unrelated cause.

However pain relief can be provided in a step wise manner with painkillers safe for the kidney:
starting with Paracetamol 650mg upto 4 times a day
then addition of tramadol or tapentadol
followed by flupiritine

Ideally a pain specialist would be able to help.

Syrup lactulose can help for his constipation, given 15ml once at night to upto 30 ml thrice a day.dose will have to adjusted as per his response

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor